Missouri, 2004

Hail in Missouri, April 30, 2004

April 30, 2004 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 30, 12:45 AM CST, 8 hours 40 minutes earlier.

Area forecast discussion, Apr 30, 12:45 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 AM CDT FRI APR 30 2004

.DISCUSSION...
MAIN FORECAST CONCERNS DEAL WITH ONGOING CONVECTION OVER OKLAHOMA
AND HOW THIS WILL PLAY INTO TODAYS FORECAST. ALSO HOW THE OVERALL
EVOLUTION OF THE FRONTAL BOUNDARY AND UPPER LOW OVER THE
SOUTHWESTERN U.S. PROVIDES RAINFALL CHANCES AND POSSIBLE FLOODING.

MODELS DID NOT INITIALIZE WELL ON THE COMPLEX IN OKLAHOMA...HOWEVER
AT LEAST THE ETA AND SHORT TERM RUC DOES SHOW A MORE CONCENTRATED
AREA OF RAINFALL MOVING NORTHEAST OUT OF EASTERN OKLAHOMA THIS
MORNING. WILL MAINLY FOLLOW THE ETA IN THE SHORT TERM...BUT WILL
LIKELY RE-ADJUST WITH RADAR TRENDS BEFORE 4 AM ZONE ISSUANCE.

ALTHOUGH THE MODELS BLANKET AN AREA OF RAINFALL THROUGH SATURDAY
AFTERNOON. THE BEST CHANCES WILL REMAIN AS THE UPPER WAVE OVER THE
FOUR CORNERS AREA EJECTS OUT INTO THE SOUTHERN PLAINS LATER TONIGHT.
WILL CONTINUE PERIODS OF SHOWERS AND THUNDERSTORMS TONIGHT...BUT MAY
ADJUST TIMING. HOWEVER...WILL NOT GET TOO FANCY AS WEAK FORCING IN
THE LOW LEVELS...ESPECIALLY ALONG THE FRONT WILL PROVIDE AT LEAST
SCATTERED SHOWERS THROUGH TODAY...WITH THE BEST CHANCE LIKELY ALONG
THE ARKANSAS BORDER DEPENDING UPON THE EVOLUTION OF THE COMPLEX IN
OKLAHOMA.

AS THE FRONT SAGS SOUTHWARD LATER TODAY AND OVERNIGHT...AND THE
UPPER WAVE MOVES OUT ACROSS THE SOUTHERN PLAINS...THE LOW LEVEL JET
WILL STRENGTHEN AND FOCUS A CONCENTRATED AREA OF HEAVY RAINFALL OVER
EASTERN OKLAHOMA AND WESTERN ARKANSAS. RAINFALL WILL HIGHLY DEPEND
UPON WHERE THE LOW LEVEL JET SETS UP. GFS IS SHOWING THE GREATEST
RAINFALL AMOUNTS FURTHER NORTHWARD THAN THE ETA...AND ALSO EARLIER.
PRECIPITABLE WATER VALUES ARE HIGH AND RANGING FROM 1.2 TO 1.5
INCHES THROUGH THE PERIOD. AS WITH PREVIOUS DISCUSSIONS...AND WITH
THE POSSIBILITY OF FLOODING INCREASING WITH TIME ALONG THE ARKANSAS
BORDER...HAVE OPTED TO ISSUE A FLOOD WATCH ALONG AND SOUTH OF
INTERSTATE 44 WHERE THE HIGHEST RAINFALL TOTALS AND THE GREATEST
THREAT OF WIDESPREAD FLOODING EXISTS. WILL DECIDE ON FFA WITH
MORNING CONFERENCE CALL FOR FORECAST OFFICES SURROUNDING THE
SOUTHERN PART OF MY CWA.

SEVERE WEATHER THREAT SEEMS MINIMAL...UNLESS MORE HEATING DEVELOPS
THIS AFTERNOON. CAPES ARE LESS THAN 600 J/KG AND SHEAR (0-6KM)
VALUES ARE LESS THEN 30 KTS. WILL HIGHLIGHT THE POTENTIAL OF SEVERE
WEATHER THIS MORNING IN THE HAZARDOUS WEATHER OUTLOOK...BUT WILL
LIKELY CONCENTRATE ON FLOODING.

NOT MUCH CHANGE IN THE FORECAST AS PREVIOUSLY ADVERTISE WITH SKIES
CLEARING LATE SATURDAY AFTERNOON WITH MUCH COOLER CONDITIONS SUNDAY
AND MONDAY. THERE IS AN OUTSIDE CHANCE OF A FROST ON BOTH MORNINGS
AS A HIGH PRESSURE RIDGE NEARS THE AREA. THIS WILL BE HIGHLY
DEPENDED ON CLOUD COVER AND WIND SPEEDS TO OPTIMIZE STRONG
RADIATIONAL COOLING FOR THIS TIME OF YEAR.

THANKS TO ICT/TUL/LIT/PAH FOR THE MORNING CONFERENCE CALL ON THE
PROPOSE FFA.

JLT

&&

.AVIATION...
COLD FRONT NOW OVER EASTERN KS EXTENDING SOUTH INTO OK WILL SLOWLY
INCH ITS WAY EASTWARD OVER THE NEXT 24 HOURS...MOVING INTO THE
JLN/SGF AREA BY LATE AFTERNOON AND EARLY EVENING ON FRIDAY. UNTIL
THAT TIME LOW LEVEL MOISTURE AND CLOUDS SHOULD GRADUALLY INCREASE.
SOME CONVECTION TRYING TO BREAK OUT NEAR THE FRONT OVER EASTERN
KS...BUT LOW LEVEL FORCING IS FAIRLY WEAK ATTM. WEAK SHORTWAVE
RIDGE MOVING THROUGH THE AREA HAS KEPT CONVECTION NORTH OF THE SMALL
COMPLEX OF STORMS OVER SOUTHERN OK AT A MINIMUM. AS THE NEXT
SHORTWAVE APPROACHES...WOULD EXPECT AN INCREASE IN PRECIPITATION
COVERAGE...MAINLY DURING THE DAY FRI. HAVE TRIED TO TIME THIS AS
BEST I CAN. BELIEVE THERE WILL BE ANOTHER BREAK IN THE PRECIP EARLY
IN THE EVENING BEFORE THE STRONGER UPPER LEVEL SHORTWAVE AND
ASSOCIATED SFC WAVE MOVES TOWARD THE AREA OVERNIGHT FRI INTO SAT.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH FOR THIS EVENING THROUGH SATURDAY AFTERNOON FOR
AREAS SOUTH OF A LINE FROM JOPLIN TO SPRINGFIELD TO EMINENCE.
.KS...FLOOD WATCH FOR CHEROKEE COUNTY FOR THIS EVENING THROUGH
SATURDAY AFTERNOON.

WFO SGF
Hazardous weather outlook, Apr 30, 4:00 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CDT FRI APR 30 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301800-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
500 AM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  HEAVY RAINFALL WITH FLOODING POSSIBLE.

  SCATTERED THUNDERSTORMS WITH HAIL UP TO ONE HALF INCH AND
  WIND GUSTS OF 40 TO 50 MPH.

  AREAS AFFECTED AND TIMING:

  MINOR FLOODING POSSIBLE THROUGH 9 PM ACROSS ALL OF
  THE OZARKS AND SOUTHEAST KANSAS.

  MODERATE FLOODING POSSIBLE ALONG AND SOUTH OF INTERSTATE
  44 FROM 9 PM TO 6 AM.

  SCATTERED THUNDERSTORMS TODAY...MORE WIDESPREAD THUNDERSTORMS
  OVERNIGHT ACROSS ALL OF THE OZARKS AND SOUTHEAST KANSAS.

  DISCUSSION:

  SEVERAL DISTURBANCES MOVING THROUGH THE AREA WILL PROVIDE
  SCATTERED THUNDERSTORMS THROUGHOUT THE DAY. LIMITED INSTABILITY
  AND SHEAR PARAMETERS INDICATE THAT MOST OF THE THUNDERSTORMS WILL
  REMAIN BELOW SEVERE LIMITS. HOWEVER...STRONGER SHEAR DEVELOPING
  OVERNIGHT ALONG WITH A FRONTAL BOUNDARY MOVING THROUGH THE
  AREA...MAY ALLOW SOME OF THE THUNDERSTORMS TO PRODUCE SMALL
  HAIL AND BRIEF WIND GUSTS OF 40 TO 50 MPH. THE MAIN THREAT
  OVERNIGHT WILL BE HEAVY RAINFALL WITH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  SHOWERS AND THUNDERSTORMS WILL CONTINUE SATURDAY MORNING WITH
  FLOODING STILL A POSSIBILITY. MUCH COLDER AIR WILL FILTER INTO
  THE OZARKS AND ALLOW FOR A CHANCE OF FROST MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR OVERNIGHT IF
  INSTABILITY INCREASES.

JLT

The radar

The Springfield radar (KSGF), 96 km away, was scanning. The volume nearest the first event began at 15:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Camden

When
April 30, 9:25 AM CST
Where
Camden County, 5 mi S of Camdenton
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.933, -92.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391523.